MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120412
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during a coil embolization procedure for a patient who has been hospitalized for hemoptysis, the lesions were two collateral circulation extending from near the bronchial artery.The 4mm x 12cm galaxy g3 coil (gly120412 / l15615) was used for one of the lesions, but it became stuck in the leonismova microcatheter (sumitomo bakelite).The concomitant microcatheter was removed and replaced with a prowler select plus lpes microcatheter, and the procedure was continued.There was no report of any patient adverse event or complication as a result of the reported issue.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 12cm galaxy g3 coil was received contained in a pouch.The returned device underwent visual inspection.Only the embolic coil was returned; it was received stuck inside the concomitant microcatheter.An x-ray was taken on the returned device and the embolic coil was observed in a stretched condition inside the microcatheter.No other damages were observed.The reported issue that the 4mm x 12cm galaxy g3 coil was stuck inside the leonismova microcatheter and the microcatheter was removed and replaced was confirmed through the observation of the x-ray taken of the returned device.A review of manufacturing documentation associated with this lot (l15615) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, the 4mm x 12cm galaxy g3 coil was reported as stuck inside the microcatheter.It is likely that the embolic coil became stretched during the attempt to remove it from the microcatheter; excessive force may have been applied during the attempt to retract the coil that resulted in the stretched condition of the embolic coil as observed on the x-ray image taken of the returned concomitant microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 12cm galaxy g3 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure for a patient who has been hospitalized for hemoptysis, the lesions were two collateral circulation extending from near the bronchial artery.The 4mm x 12cm galaxy g3 coil (gly120412 / l15615) was used for one of the lesions, but it became stuck in the leonismova microcatheter (sumitomo bakelite).The concomitant microcatheter was removed and replaced with a prowler select plus lpes microcatheter, and the procedure was continued.There was no report of any patient adverse event or complication as a result of the reported issue.The 4mm x 12cm galaxy g3 coil was returned for evaluation which revealed that the embolic coil was stretched.Based on the product analysis on 12/19/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/21/2020.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 4MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9508085
Report Number3008114965-2019-01295
Device Sequence Number2981502
Product Code KRD
UDI-Device Identifier10886704077480
UDI-Public10886704077480
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGLY120412
Device Catalogue NumberGLY120412
Device Lot NumberL15615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEONISMOVA MICROCATHETER (SUMITOMOBAKELITE)